MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK FIXED TIBIAL TRAY CEMENTED SIZE 4 RIGHT

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK FIXED TIBIAL TRAY CEMENTED SIZE 4 RIGHT
Model Number 02.07.1204R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Aseptic loosening (4883)
Date of Event 04/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager: the case concerns revision of a right gmk-sphere total knee arthroplasty approximately five years after primary implantation, in the context of medial subsidence of the tibial tray.According to the reporting hospital, the observed subsidence was attributed to aseptic loosening of the tibial component.This interpretation is clinically plausible and consistent with the available radiographic findings; however, the event may be multifactorial in origin.The radiograph also suggests possible medial femoral bone rarefaction or reduced bone density, the clinical significance of which cannot be determined based on the available information.Based on the information currently available, a definitive root cause cannot be established.There is no direct evidence indicating a device-related defect or malfunction.Batch review performed on 22 april 2026: lot 2004706: (b)(4) items manufactured and released on 31-aug-2020.Expiration date: 2025-aug-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events since release into the market.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
The patient reported pain and instability.Revision surgery was performed about 5 years after the primary surgery due to tibial loosening and subsidence on the medial side, fully detached from the cement mantle.Femoral component cementless showed bone resorption at the medial distal cut and at the superior chamfer.Because the tibial plateau could not be easily exposed for a partial revision, and given the resorption at the femoral component, it was decided to revise the entire prosthesis.All components revised and surgery completed successfully.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK FIXED TIBIAL TRAY CEMENTED SIZE 4 RIGHT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25039773
Report Number3005180920-2026-00399
Device Sequence Number10411053
Product Code JWH
UDI-Device Identifier07630030819919
UDI-Public07630030819919
Combination Product (Y/N)N
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model Number02.07.1204R
Device Lot Number2004706
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale